Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had hip replacement surgery. Repeated episodes of gout. Is it normal after surgery?

Yes ... I had right hip replacement surgery in December 2012. Beginning February 6, 2013, I have been plagued with repeated episodes of gout which starts in the right knee . The first episode of gout was in both knees and feet, landed me in the hospital for 3 days with treatment of colchine, and increased predisone, and then another attack occured around Feb. 24, which is when I again took colchicine and Allopurinol , and the third episode just hit me two days ago. I am again on colchicine ... this time 1 tablet 0.6 mg. of colchicine twice a day, along with 150 mg. of allopurinol and then 7 days of colchicine along with the Allopurinol. Is this common after surgery, or could it be indicative of a problem with the implant, since each episode has begun in my right knee.
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Gout is common in in the metatarsal-phalangeal joint at the base of the big toe,
There are so many causes for gout like diet (consumption of alcohol, fructose-sweetened drinks, meat, and seafood), medications of other diseases, renal under excretion of uric acid and genetics.
Assessment of uric acid helps to diagnose and assess the improvement after treatment.
Sometime Synovial fluid analysis may be needed to arrive at a diagnosis.
The treatment you are taking is OK. Allopurinol or probenecid provide long-term prevention.
Your past surgery need not have direct connection with this problem.
Best wishes
Answered: Sun, 21 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor